NON-THROMBOTIC PULMONARY EMBOLISM FOLLOWING HYALURONIC ACID BREAST FILLER INJECTION – A CASE REPORT

Authors

  • Mohd Radhwan Abidin International Islamic University Malaysia, Malaysia
  • Aidi Aswadi Halim Lim International Islamic University Malaysia, Malaysia

Abstract

Hyaluronic acid is a commonly used injectable breast enhancement material. In the right set of hands, it is usually a safe injectable material. We present a case of a 35-year-old female who underwent hyaluronic acid injection by an unlicensed practitioner, presenting 2 weeks later with acutely worsening 4 days history of shortness of breath and pleuritic chest pain. She had low grade pyrexia at 37.8°C. She was tachycardiac and tachypnoeic, with her oxygen saturation around 85% on air during presentation. Her serum white cell count was normal. She underwent an emergent CT pulmonary angiogram on day 1 of admission, which revealed no pulmonary artery clots but extensive bilateral peripherally located wedge-shaped ground glass opacities with no lobar predisposition. Given her recent history of breast filler injection, she was treated as non-thrombotic pulmonary embolism (NTPE). She was started on deep vein thrombosis prophylaxis, commenced on corticosteroids therapy and started on antibiotics. She continued to have supplementary oxygen and was discharged with temporary oxygen supplement at home. Follow-up CT done a few months later demonstrated practically complete resolution of the initial changes. In our poster, we briefly outlined some literature review of NTPE including its aetiology, imaging characteristics and management.

Downloads

Download data is not yet available.

Downloads

Published

2021-04-08

How to Cite

Abidin, M. R., & Lim, A. A. H. . (2021). NON-THROMBOTIC PULMONARY EMBOLISM FOLLOWING HYALURONIC ACID BREAST FILLER INJECTION – A CASE REPORT . INTERNATIONAL JOURNAL OF ALLIED HEALTH SCIENCES, 5(1), 2152. Retrieved from https://journals.iium.edu.my/ijahs/index.php/IJAHS/article/view/589